MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 7MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 7MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036127200
Medical Device Problem Codes Fracture (1260); Expulsion (2933)
Health Effect - Clinical Codes Stroke/CVA (1770); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the subject coil was used during the coil embolization procedure for an aneurysm located at the anterior communicating artery (acom).After the first placement, a sling lying sub-optimally at the neck was noted due to the stretched subject coil, and the coil was pulled without a problem with 50-70% return.When reinserting the coil, a new sling was also noted, and the coil was retracted without feeling of resistance.At about 50% a crack was felt and the coil can no longer be controlled.The physician ten retracted the microcatheter with part of the coil.A completely distal nodule was noted on the coil and a snare device was used to capture and remove the coil.Imaging showed thrombi around the neck with the closure of one anterior branch due to the prolonged stay of the coil at this position.Integrilin was given to the patient, and the thrombus slowly dissolves after 20 minutes.Two small discrete infarcts in the anterior supply area were noted.No other information was provided at this time.
 
Additional Manufacturer Narrative
Section h - f10 / h6 medical device problem code - device code grid - expulsion removed.
 
Event or Problem Description
It was reported that the subject coil was used during the coil embolization procedure for an aneurysm located at the anterior communicating artery (acom).After the first placement, a sling lying sub-optimally at the neck was noted due to the stretched subject coil, and the coil was pulled without a problem with 50-70% return.When reinserting the coil, a new sling was also noted, and the coil was retracted without feeling of resistance.At about 50% a crack was felt and the coil can no longer be controlled.The physician ten retracted the microcatheter with part of the coil.A completely distal nodule was noted on the coil and a snare device was used to capture and remove the coil.Imaging showed thrombi around the neck with the closure of one anterior branch due to the prolonged stay of the coil at this position.Integrilin was given to the patient, and the thrombus slowly dissolves after 20 minutes.Two small discrete infarcts in the anterior supply area were noted.No other information was provided at this time.Additional information was received on 20-sep-2021 indicating that the patient luckily had no sequelae.
 
Additional Manufacturer Narrative
D4 expiration date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil was returned stuck inside the microcatheter.The coil delivery wire was found to be kinked/bent in a few places.The main coil was found to be knotted.The main coil was found to be extremely stretched and the suture was found to be broken.The main coil was found to be broken/fractured.During functional testing, an attempt was made to remove the main coil from the microcatheter to confirm coil breakage.The catheter was cut in a few places as there was significant resistance.The main coil was then removed from the microcatheter and the coil breakage was confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject coil was placed, but a loop of the coil kept coming out of the aneurysm and lying sub-optimally at the neck; therefore, the coil was pulled back and reinserted.A new loop was also noted when trying to reinsert the coil again and a crack was felt when the physician tried to remove the coil out of the patient¿s anatomy.A snare device was used to remove the coil from the patient anatomy and the control injection showed thrombi around the neck with the closure of one anterior branch due to prolonged coil at this position during the procedure.Integrilin was given and the thrombus slowly dissolved after 20 mins.2 small discrete infarcts in the anterior supply area were noted at the end.Additional information provided by the customer indicated that no damage was noted to the device prior to use and initially there were no problems with the device in the initial introduction in the catheter or exiting the catheter, continuous flush was maintained, and the tortuosity of the patient's anatomy was average.An axs infinity long sheath 088 (stryker), sofia plus (microvention), excelsior sl-10 microcatheter (stryker), and sceptor xc balloon (microvention) were also used in the procedure.The device was returned stuck inside the sl-10 microcatheter.During analysis, the catheter was cut in a few places to remove the main coil and confirm the coil breakage.After removing the main coil, it was found to be broken/fractured and severely stretched with suture damage, confirming the reported event.The main coil was also found to be knotted and the coil delivery wire was found to be kinked/bent in several places.In the case of this complaint, it is likely that the coil was damaged during manipulation and attempted repositioning of the device during the procedure.An assignable cause of procedural factors was assigned to the as reported / as analyzed issues (excluding coil delivery wire kinked/bent) since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage was assigned to the as analyzed issue coil delivery wire kinked/bent' since this defect is associated with handling of the device during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 7MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12356489
Report Number3008881809-2021-00343
Device Sequence Number4815589
Product Code HCG
UDI-Device Identifier07613327004632
UDI-Public07613327004632
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2024
Device Model NumberM0036127200
Device Catalogue NumberM0036127200
Device Lot Number22817851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/20/2021
12/09/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date10/06/2021
01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS INFINITY LONG SHEATH 088 (STRYKER); EXCELSIOR SL10 MICROCATHETER (STRYKER); SCEPTOR XC BALLOON CATHETER (MICROVENTION); SOFIA¿ PLUS INTERMEDIATE CATHETERS (MICROVENTION)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown